Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does NB UVB Therapy Have Long Term Risks?

HI,I am a vitiligo patient and have been taking NB UVB for last couple of years. It is very effective and the white patch spreading has stopped. But if I stop taking UVB therapy for couple of weeks, then again the white patches spreads. So I thought i will continue to take the NB UVP therapy. Is there any risk in continuing this therapy for the next 10 years. In that way I can defer the depigmentation. Is there a risk.
Wed, 31 Jul 2019
Report Abuse
Dermatologist 's  Response
Hello,

No, NB UVB is the safest form of phototherapy. It may increase the risk of skin cancer though but that is disputed. UV A is more commonly implicated for inducing skin cancer.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Kakkar S., Dermatologist
I find this answer helpful
Dermatologist Dr. Dr. Kakkar's  Response
Hello,

NB UVB is safe but with a slightly increased risk of skin cancer if used long term.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Kakkar S., Dermatologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Depigmentation


Loading Online Doctors....
Does NB UVB Therapy Have Long Term Risks?

Hello, No, NB UVB is the safest form of phototherapy. It may increase the risk of skin cancer though but that is disputed. UV A is more commonly implicated for inducing skin cancer. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Kakkar S., Dermatologist